Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 78, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 20, 2007, 3:08 PM EDT for Volusia County, Florida. It was in force for 54 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2007, 3:08 PM EDT (19:08 UTC)
- Expired
- Jul 20, 2007, 4:02 PM EDT
- In force
- 54 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 97 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 3:20 PM EDT | TSTM WND GST 50 | Edgewater, FL | 45 TO 50 MPH |
| Jul 20, 3:20 PM EDT | HAIL 0.75 | New Smyrna Beach, FL | WAYNE STREET TO SMITH STREET ALONG US1 |
| Jul 20, 3:25 PM EDT | HAIL 1 | New Smyrna Beach, FL | NEW SMYRNA BEACH TOWER OBSERVER QUARTER HAIL FOR 10 MINUTES, ALSO GUSTS 40 KNOTS OR GREATER. |
| Jul 20, 3:30 PM EDT | TSTM WND DMG | New Smyrna Beach, FL | TREES DOWN ON ROOF CAUSING DAMAGE AT TURNBULL DRIVE AND US1 |
| Jul 20, 3:30 PM EDT | HAIL 0.7 | New Smyrna Beach, FL | 10 TO 15 MINUTES OF PEA TO DIME SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1285 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 201908 SVRMLB FLC127-202015- /O.NEW.KMLB.SV.W.0078.070720T1908Z-070720T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 308 PM EDT FRI JUL 20 2007 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN VOLUSIA COUNTY IN FLORIDA. * UNTIL 415 PM EDT * AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF MAYTOWN...ABOUT 6 MILES EAST OF OSTEEN OR OVER FARMTON ...AND MOVING EAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... NEW SMYRNA BEACH...EDGEWATER...OAK HILL...PONCE INLET...BETHUNE BEACH...ELDORA AND APOLLO BEACH SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2900 8122 2871 8103 2880 8076 2909 8093 $$ SEDLOCK
3 follow-up statements
000 WWUS52 KMLB 201918 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 318 PM EDT FRI JUL 20 2007 FLC127-202015- /O.CON.KMLB.SV.W.0078.000000T0000Z-070720T2015Z/ VOLUSIA FL- 318 PM EDT FRI JUL 20 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR SOUTHEASTERN VOLUSIA COUNTY... AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEW SMYRNA BEACH TO FARMTON TO 6 MILES SOUTH OF FARMTON...OR ALONG A LINE EXTENDING FROM NEW SMYRNA BEACH TO MAYTOWN TO GENEVA...MOVING EAST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EDGEWATER...BETHUNE BEACH...TURTLE MOUND...SHILOH...APOLLO BEACH... ELDORA AND OAK HILL IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2900 8122 2871 8103 2880 8076 2909 8093 $$ SEDLOCK
000 WWUS52 KMLB 201934 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 334 PM EDT FRI JUL 20 2007 FLC127-202015- /O.CON.KMLB.SV.W.0078.000000T0000Z-070720T2015Z/ VOLUSIA FL- 334 PM EDT FRI JUL 20 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR SOUTHEASTERN VOLUSIA COUNTY... AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEW SMYRNA BEACH TO OAK HILL TO SHILOH...OR ALONG A LINE EXTENDING FROM NEW SMYRNA BEACH TO OAK HILL TO SCOTTSMOOR...MOVING EAST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BETHUNE BEACH...TURTLE MOUND...ELDORA AND APOLLO BEACH THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2900 8122 2871 8103 2880 8076 2909 8093 $$ SEDLOCK
000 WWUS52 KMLB 202002 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 402 PM EDT FRI JUL 20 2007 FLC127-202012- /O.CAN.KMLB.SV.W.0078.000000T0000Z-070720T2015Z/ VOLUSIA FL- 402 PM EDT FRI JUL 20 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VOLUSIA COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND EXITED THE WARNING AREA... THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 2900 8122 2871 8103 2880 8076 2909 8093 $$ CRISTALDI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:43 PM EDT, 25 minutes earlier.
Area forecast discussion, Jul 20, 2:43 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 243 PM EDT FRI JUL 20 2007 .DISCUSSION... REST OF TODAY...DEEP LAYERED OFFSHORE FLOW AHEAD OF THE LONGWAVE TROUGH AND APPROACHING FRONTAL BOUNDARY (IN CENTRAL GA) WILL CONTINUE TO STEER SHOWER AND THUNDERSTORM ACTIVITY TOWARDS THE EAST COAST LATE THIS AFTERNOON. ALTHOUGH THE MODELS HAVE SHOWN SOME IMPROVEMENT...THEY CONTINUE TO INITIALIZE MID-LEVEL TEMPS A FEW DEGREES TOO WARM. LATEST AMDAR DATA OUT OF MCO INDICATES THAT 500 MB TEMPS ARE APPROX -8C AT 500 MB. SOME STORMS THIS AFTERNOON MAY AGAIN BECOME SEVERE WITH LARGE HAIL...STRONG WIND GUSTS AND EXCESSIVE LIGHTNING. TONIGHT...THE THREAT FOR ISOLATED STORMS WILL CONTINUE THROUGH MUCH OF THE NIGHT. POTENT VORT LOBE AND ASSOCIATED PVA SLIDING THROUGH THE BASE OF THE TROUGH WILL ENHANCE CONVECTION ALONG THE SURFACE FRONT ALONG THE GULF STREAM. TAIL END OF THE BOUNDARY WILL SETTLE ACROSS THE NORTH-CENTRAL PENINSULA IN THE FORM A TROUGH AND MAY KICK OFF A FEW STORMS ACROSS UNTAPPED AREAS...MAINLY NORTH OF THE CAPE. SAT AND SUN...ACTIVE PATTERN WILL CONTINUE THIS WEEKEND. 5H TROF WILL AMPLIFY OVER THE EASTERN U.S....WITH SLIGHTLY COOLER TEMPS ALOFT AND VORT LOBE HELPING TO ENHANCE STORM ACTIVITY. SURFACE FRONTAL BAND WILL DRIFT OVER NORTHERN HALF OF THE PENINSULA AND PROVIDE SOTRM FOCUS IN ADDITION TO SEA BREEZE BOUNDARIES. HAVE KEPT SIMILAR POPS TO ONGOING FORECAST WITH HIGH END SCT/LOW END LIKELY POPS. KEPT OVERNIGHT POPS GOING NORTH HALF SAT NIGHT SINCE PASSAGE OF SHORTWAVE DEPICTED BY GFS MAY KEEP STORMS GOING LATER THAN USUAL BUT WILL NEED TO WATCH THIS AS IT UNFOLDS. SLIGHTLY HIGHER POP COVERAGE MAY SHIFT THROUGH C/S PORTIONS OF EC FL BY SUNDAY IF SOUTHWARD PUSH FROM LOW ALOFT KICKS SURFACE BOUNDARY FARTHER SOUTH...BUT NOT INDICATING TOO MUCH DIFFERENCE N-S SINCE CONFIDENCE OF LOCATION OF U/L LOW AND SURFACE BOUNDARY NOT TOO HIGH. MON-FRI...INFLUENCE OF LOW ALOFT WILL CONTINUE INTO THE EARLY PART OF NEXT WEEK AS THE FEATURE CUTS OFF AND MEANDERS OVER THE EASTERN HALF OF THE COUNTRY. LOW LEVEL RIDGE AXIS TRYING TO BUILD BACK ACROSS THE CENTRAL PENINSULA BY THE MIDDLE OF THE WEEK...ALLOWING POPS TO TREND BACK TOWARD CLIMO. && .AVIATION...BIGGEST CONCERN THIS AFTERNOON WILL BE THE SCATTERED CONVECTION DEVELOPING ACROSS THE AREA. AMBIENT OFFSHORE FLOW SUGGESTS STRONG CROSSWINDS MAY OCCUR IN ISOLATED DOWNBURSTS OR OUTFLOW BOUNDARIES AT MCO THROUGH ABOUT 22Z. && .MARINE...LIGHT ONSHORE FLOW WILL RETURN TO SYNOPTIC SOUTHWESTERLY OVERNIGHT. OTHERWISE...THERE IS A STRONG POSSIBILITY THAT NOCTURNAL CONVECTION WILL DEVELOP AT LEAST ACROSS THE NORTHEASTERN MARINE ZONE AFTER MIDNIGHT...WHICH MAY PRODUCE ISOLATED GALE FORCE GUSTS AND LOCALLY ROUGH SEAS. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 91 75 88 / 30 60 40 60 MCO 75 91 74 92 / 20 60 30 60 MLB 73 91 72 89 / 20 50 40 60 VRB 75 91 73 91 / 20 50 40 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...HIRSCH LONG TERM....GLITTO
Hazardous weather outlook, Jul 20, 6:43 AM EDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 643 AM EDT FRI JUL 20 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 202245- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 643 AM EDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON... ...THUNDERSTORM IMPACT... A FRONTAL TROUGH WILL DROP SOUTH TOWARDS THE GEORGIA-FLORIDA BORDER BY LATE TODAY. AHEAD OF THIS TROUGH...A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS CENTRAL FLORIDA TODAY. WITH SUFFICIENT MOISTURE IN PLACE...ISOLATED LIGHTNING STORMS WILL INITIALLY DEVELOP OVER THE CENTRAL FLORIDA INTERIOR EARLY THIS AFTERNOON AND ALSO NEAR THE COAST SOUTH OF CAPE CANAVERAL AS THE SEA BREEZE FORMS. STORM COVERAGE AND INTENSITY WILL INCREASE DURING THE MID TO LATE AFTERNOON AS STORMS FROM THE INTERIOR INTERACT WITH THE SEA BREEZE BOUNDARY OVER THE COASTAL COUNTIES. STORMS TODAY WILL MOVE EAST OR SOUTHEAST AT 10 TO 15 MPH. THE POTENTIAL WILL EXIST FOR A FEW STORMS TO BECOME SEVERE AND PRODUCE DAMAGING WINDS AND HAIL THE SIZE OF A PENNY OR LARGER. FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY SOME OF THE STORMS. MOVE QUICKLY TO A SAFE LOCATION IF A STORM APPROACHES OR DEVELOPS OVERHEAD. ANOTHER ROUND OF SCATTERED STORMS WILL BE POSSIBLE OVERNIGHT AS THE FRONTAL TROUGH DROPS INTO THE NORTHERN PENINSULA. THESE STORMS WILL BE MOST LIKELY NORTH OF ORLANDO AND CAPE CANAVERAL. ...FLOOD IMPACT... RAINFALL TOTALS OF 2 TO 3 INCHES WILL BE POSSIBLE WITH A FEW STORMS DURING THE MID TO LATE AFTERNOON. THE HEAVIEST RAINFALL IS EXPECTED TO CONCENTRATE NEAR THE EAST COAST...AS STORMS APPROACHING FROM THE INTERIOR SLOW DOWN AND INTERACT WITH THE EAST COAST SEA BREEZE BOUNDARY. PONDING OF WATER ON ROADWAYS AND TEMPORARY FLOODING OF POOR DRAINAGE AREAS WILL BE POSSIBLE. ...MARINE THUNDERSTORM GUST IMPACT... ISOLATED STORMS WILL DEVELOP NEAR THE INTRACOASTAL WATERWAYS SOUTH OF PORT CANAVERAL DURING THE EARLY TO MID AFTERNOON. FARTHER NORTH...ISOLATED STORMS WILL MOVE EAST AND OFFSHORE THE COAST DURING THE AFTERNOON. A GREATER COVERAGE OF STORMS IS EXPECTED NEAR THE COAST BY LATE AFTERNOON...WITH ACTIVITY NORTH OF THE CAPE MOST LIKELY TO MOVE ACROSS THE COAST AND INTO THE COASTAL WATERS. WIND GUSTS OVER 35 KNOTS...HAIL...FREQUENT TO EXCESSIVE CLOUD TO WATER LIGHTNING AND VERY HEAVY RAINFALL WILL ACCOMPANY A FEW OF THE STORMS. PLAN AHEAD FOR THESE STORMS AND KEEP A WATCH ON THE WEST AND NORTHWEST HORIZON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NUMEROUS LIGHTNING STORMS ARE EXPECTED OVER THE WEEKEND...WITH A THREAT FOR LOCALIZED SEVERE WEATHER. THE COVERAGE OF STORMS IS FORECAST TO LESSEN EARLY NEXT WEEK...WITH A RETURN TO MORE TYPICAL SCATTERED AFTERNOON ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. SPRATT
In the hours before
Special weather statement, Jul 20, 12:38 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1238 PM EDT FRI JUL 20 2007 FLZ144-201730- SOUTHERN LAKE COUNTY- 1238 PM EDT FRI JUL 20 2007 ...STRONG THUNDERSTORMS AFFECTING CENTRAL LAKE COUNTY... AT 1233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 6 MILES WEST OF MASCOTTE...MOVING EAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE STATE ROAD 50 AND CLERMONT. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.
Special weather statement, Jul 20, 1:26 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 126 PM EDT FRI JUL 20 2007 FLZ044-045-201815- NORTHERN LAKE COUNTY-ORANGE- 126 PM EDT FRI JUL 20 2007 ...STRONG THUNDERSTORMS AFFECTING CENTRAL LAKE COUNTY...NORTHWESTERN ORANGE COUNTY... AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER TAVARES...MOVING SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE MID FLORIDA LAKES AND MOUNT DORA. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS.
Special weather statement, Jul 20, 2:08 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 208 PM EDT FRI JUL 20 2007 FLZ059-064-201900- MARTIN-ST. LUCIE- 208 PM EDT FRI JUL 20 2007 ...STRONG THUNDERSTORMS AFFECTING EXTREME NORTHEASTERN MARTIN COUNTY...EAST CENTRAL ST. LUCIE COUNTY... AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER JENSEN BEACH THAT IS NEARLY STATIONARY. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE NETTLES ISLAND AND JENSEN BEACH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS.
Special weather statement, Jul 20, 2:48 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 248 PM EDT FRI JUL 20 2007 FLZ041-141-201930- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY- 248 PM EDT FRI JUL 20 2007 ...STRONG THUNDERSTORMS AFFECTING CENTRAL VOLUSIA COUNTY... AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER DE LEON SPRINGS...MOVING EAST AT 10 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:13 PM EDT | Special Marine Warning | MLB | 92 min | |
| Jul 20, 3:36 PM EDT | Special Marine Warning | MLB | 84 min | |
| Jul 20, 3:46 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 44 min |
| Jul 20, 4:01 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 59 min |
| Jul 20, 4:57 PM EDT | Special Marine Warning | MLB | 29 min | |
| Jul 20, 5:47 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 48 min |
| Jul 20, 5:55 PM EDT | Special Marine Warning | MLB | 65 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.